Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 418, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2011, 5:46 PM CDT for Green County, Hart County, Larue County, Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 5:46 PM CDT (22:46 UTC)
- Expired
- Aug 18, 2011, 6:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Green County, KY, Hart County, KY, Larue County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:46 PM CDT | HAIL 1 | 1 Ssw Hammonville, KY | |
| Aug 18, 5:54 PM CDT | HAIL 0.88 | Hammonville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
919 WUUS53 KLMK 182246 SVRLMK KYC087-099-123-182315- /O.NEW.KLMK.SV.W.0418.110818T2246Z-110818T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 546 PM CDT THU AUG 18 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY... NORTHWESTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHEASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 615 PM CDT/715 PM EDT/ * AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMMONVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... MAGNOLIA... BOUNDARY OAK... MOUNT SHERMAN AND BUFFALO... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS. && LAT...LON 3756 8571 3738 8557 3735 8583 3742 8590 TIME...MOT...LOC 2246Z 247DEG 15KT 3740 8579 WIND...HAIL 60MPH 1.00IN $$ SCHOETTMER
2 follow-up statements
645 WWUS53 KLMK 182258 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 558 PM CDT THU AUG 18 2011 KYC087-099-123-182315- /O.CON.KLMK.SV.W.0418.000000T0000Z-110818T2315Z/ LARUE KY-GREEN KY-HART KY- 558 PM CDT THU AUG 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT/715 PM EDT/ FOR NORTHEASTERN HART...NORTHWESTERN GREEN AND SOUTHERN LARUE COUNTIES... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JONESVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... MOUNT SHERMAN AND BUFFALO... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL. TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3744 8583 3752 8568 3738 8557 3735 8580 TIME...MOT...LOC 2258Z 247DEG 15KT 3742 8573 WIND...HAIL 60MPH 1.00IN $$ SCHOETTMER
536 WWUS53 KLMK 182317 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 617 PM CDT THU AUG 18 2011 KYC087-099-123-182327- /O.EXP.KLMK.SV.W.0418.000000T0000Z-110818T2315Z/ LARUE KY-GREEN KY-HART KY- 617 PM CDT THU AUG 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HART... NORTHWESTERN GREEN AND SOUTHERN LARUE COUNTIES HAS EXPIRED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3744 8583 3752 8568 3738 8557 3735 8580 TIME...MOT...LOC 2258Z 247DEG 15KT 3742 8573 $$ SCHOETTMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:00 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 18, 2:00 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT THU AUG 18 2011 .SHORT TERM (TONIGHT AND FRIDAY)... NORTHWEST FLOW ALOFT MAKING FORECAST DIFFICULT AGAIN...WITH MULTIPLE RIPPLES IN THE UPPER LEVEL FLOW FIELD ALLOWING FOR SCATTERED STORM DEVELOPMENT. NEXT ROUND APPEARS UNDERWAY WITH CU-FIELD CONGESTING OVER WESTERN KY AND SOUTHERN IL. THIS ACTIVITY IS IN ADVANCE OF ONE OF THOSE RIPPLES CURRENTLY INDICATED BY WATER VAPOR OVER NORTHEAST MO/CENTRAL IL. AT THE SURFACE HAVE A BROAD AREA OF LOW PRESSURE IN THE REGION. SURFACE FRONT IS DIFFICULT TO PICK OUT IN THIS FIELD...HOWEVER DEWPOINT GRADIENT IS TIGHT OVER NORTHERN ILLINOIS. BASED ON THESE FEATURES HAVE BUMPED UP THE POPS FOR THE REST OF THE AFTERNOON AND THIS EVENING. EXPECT THE CLOUD FIELD EVENTUALLY TO WORK ITS WAY INTO THE CLEAR AREAS NOW OVER THE NORTHEAST TWO/THIRDS OF THE FORECAST AREA GIVEN GOOD HEATING AND AGAIN BECAUSE OF THE UPSTREAM DYNAMICS MOVING IN. WITH THE LOSS OF HEATING AND AS THE SHORTWAVE PASSES US BY MIDNIGHT EXPECT STORMS TO WANE AND BE REPLACED BY SOME PATCHY FOG IN THE AREAS THAT RECEIVE THE MOST RAIN THIS EVENING. MAY SEE CLOUDS BREAK UP BY DAYBREAK SO ONCE AGAIN WILL HAVE LOWS FALLING INTO THE UPPER 60S FOR MOST OF THE AREA. EXCEPTIONS LOOK TO BE THE LOUISVILLE METRO AS WELL AS THE SOUTHWEST FORECAST AREA...WHICH SHOULD STAY AROUND 70. FOR TOMORROW GFS/ECMWF/GEM ALL HAVE ANOTHER SHORTWAVE AMPLIFYING FROM THE NORTHWEST AND MOVING INTO THE REGION. GIVEN DIFFICULTY IN PINPOINTING THE STRENGTHENING OF THIS FEATURE WILL KEEP POPS IN THE SCATTERED RANGE FOR ALL DAY FRIDAY. AS FOR THE STRENGTH OF THESE STORMS...MID-LEVEL LAPSE RATES ARE PRETTY STEEP. SHOULD THE TIMING MATCH IN WITH ANY KIND OF HEATING COULD SEE THE STRONGEST STORMS WITH FREQUENT TO EXCESSIVE LIGHTNING...NEAR SEVERE WINDS...AS WELL AS POTENTIAL FOR SOME SMALL HAIL. GIVEN THE CONVECTIVE POTENTIAL WILL KEEP TEMPERATURES UNDER 90 FOR ALL BUT THE SOUTHERN CWA. .LONG TERM (FRIDAY NIGHT - THURSDAY)... NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS MODERATE 500MB FLOW ROUNDS A BROAD WESTERN RIDGE AND DESCENDS INTO A WEAK TROUGH CENTERED OVER THE NORTHEASTERN STATES. THE FIRST OF PERHAPS A SERIES OF SHORTWAVES THIS WEEKEND IS EXPECTED TO CROSS NORTHERN MISSOURI FRIDAY AFTERNOON. THE GFS IS ESPECIALLY ROBUST WITH MOISTURE RETURN AND BRINGS PWATS UP TO NEAR 1.75 INCHES LATE FRIDAY AHEAD OF A FORECAST WEAK SURFACE LOW ACROSS MISSOURI. THE ECMWF ALSO BRINGS ACROSS A SHORTWAVE DURING THE LATE AFTERNOON HOURS ON FRIDAY. CONFIDENCE IS GROWING IN SOME FORM OF NOCTURNAL CONVECTION FRIDAY NIGHT...HOWEVER...LOCATION IS IN DOUBT. WILL CONTINUE CURRENT FORECAST OF 40 TO 50% POPS DURING THE OVERNIGHT PERIOD INTO THE EARLY MORNING HOURS SATURDAY. TROUGHING WILL SHARPEN ACROSS THE GREAT LAKES LATE SATURDAY INTO EARLY SUNDAY AS THE NOSE OF A JET DIGS SOUTH ACROSS WISCONSIN. THE EXTENDED MODELS ARE ADMITTEDLY ALL OVER THE PLACE WITH THE TIMING AND PLACEMENT OF A SERIES OF SHORTWAVES THAT MAY SLIDE ACROSS THE LOWER OHIO VALLEY DURING THE SATURDAY THROUGH EARLY MONDAY TIME FRAME. IF THERE IS ANY CONSENSUS AT ALL...IT LIES IN THE POTENTIAL FOR NOCTURNAL CONVECTION DEVELOPING YET AGAIN ACROSS SOUTHERN INDIANA LATE SATURDAY INTO SUNDAY MORNING. THE NAM AND THE ECMWF BOTH FORECAST THIS...WITH THE GFS SHOWING LITTLE OR NO PRECIPITATION LATE SATURDAY. IN ALL LIKELIHOOD...THESE POTENTIAL LOW AMPLITUDE SHORTWAVES EMBEDDED WITHIN THIS INCREASING NORTHWEST FLOW ARE NOT CURRENTLY RESOLVED BY THESE EXTENDED MODELS. FEEL THAT OUR BEST CHANCES FOR GOOD CONVECTIVE COVERAGE WILL ARRIVE FRIDAY NIGHT AND SATURDAY NIGHT INTO SUNDAY. TEMPERATURES THIS WEEKEND WILL STAY SEASONABLE...PERHAPS JUST A BIT ON THE WARM SIDE AS OUR REGION WILL LIE IN BETWEEN THE EXCESSIVELY HOT SOUTHERN PLAINS AND THE COOLISH AIR ACROSS THE GREAT LAKES. DURING THE LAST SEVERAL DAYS...EXTENDED GUIDANCE HAS HINTED AT TROUGHING DEVELOPING EARLY NEXT WEEK ACROSS ONTARIO AND THE GREAT LAKES. MODELS HAVE VACILLATED FROM RUN TO RUN ON THE DEGREE THAT ANY COOLER DRIER AIR MIGHT MAKE IT AS FAR SOUTH AS THE LOWER OHIO VALLEY. THE OPERATIONAL GFS HAS CONSISTENTLY REMAINED ON THE WARM SIDE OF TEMPERATURE GUIDANCE FOR MONDAY THROUGH WEDNESDAY. HPC AND THE ECMWF HAVE BEEN CONSISTENTLY COOLER. WILL GO WITH A BLEND. THINK THAT CHANCES FOR CONVECTION WILL DECREASE QUITE A BIT AFTER MONDAY. && .AVIATION (18Z TAF ISSUANCE)... ATMOSPHERE THIS AFTERNOON SO FAR HAS STABILIZED WITH EARLIER CONVECTION. EXPECT ANOTHER ROUND TO DEVELOP ALONG A STALLED FRONTAL BOUNDARY JUST TO OUR NORTH AS ANOTHER SHORTWAVE...CURRENTLY OVER NORTHEAST MISSOURI/NORTHWEST ILLINOIS...MOVES INTO THE REGION. LATEST HRRR AND SPC WRF SHOW CONVECTION INITIATING ALONG THIS FRONT AND DROPPING SOUTHEAST. FOR NOW HAVE PLACED VCTS IN FOR KSDF AND KLEX LATE THIS AFTERNOON AND CONTINUING TO AROUND MIDNIGHT. DEPENDING ON WHERE THE RAIN FALLS...COULD SEE SOME VSBY ISSUES AFTER MIDNIGHT...BUT TOO EARLY TO PUT IN THESE TAFS GIVEN THE UNCERTAINTY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........RJS LONG TERM.........JSD AVIATION..........RJS
Hazardous weather outlook, Aug 18, 2:34 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 334 PM EDT THU AUG 18 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 334 PM EDT THU AUG 18 2011 /234 PM CDT THU AUG 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK THIS EVENING AS ANOTHER IN A SERIES OF QUICK-MOVING UPPER LEVEL IMPULSES MOVES TOWARD THE OHIO VALLEY. THE STRONGER STORMS THIS EVENING WILL PRODUCE BRIEF GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE REGION DURING THE DAY FRIDAY...BRINGING ANOTHER ROUND OF SCATTERED STORMS. SHOULD THESE STORMS DEVELOP DURING THE PEAK OF AFTERNOON HEATING...THE STRONGER STORMS WILL BRING FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL. A SERIES OF DIFFICULT TO TIME IMPULSES WILL BRING RECURRING CHANCES OF THUNDERSTORMS EARLY SATURDAY THROUGH MONDAY. COVERAGE MAY BE GREATEST LATE SATURDAY OR EARLY SUNDAY ACROSS SOUTHERN INDIANA. LOCALIZED HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS MAY ACCOMPANY ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HEAVY FLOODING RAIN...STRONG WINDS...OR HAIL THEY RECEIVE THIS EVENING. RJS/JSD
In the hours before
Special weather statement, Aug 18, 4:40 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 440 PM CDT THU AUG 18 2011 KYZ027-062-063-074-182215- BARREN-EDMONSON-GRAYSON-HART- 440 PM CDT THU AUG 18 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN... PENNY SIZE HAIL...AND 45 MPH WINDS... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF BROWNSVILLE...AND MOVING SOUTHEAST AT 10 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... MUNFORDVILLE... BEE AND CUB RUN... MACON... WINESAP AND MAMMOTH CAVE... TOM JOHNS CROSSING... THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 53 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3728 8583 3709 8598 3725 8626 3741 8614 TIME...MOT...LOC 2140Z 302DEG 9KT 3728 8610 TWF
Special weather statement, Aug 18, 4:49 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 549 PM EDT THU AUG 18 2011 INZ077-182215- WASHINGTON- 549 PM EDT THU AUG 18 2011 ...STRONG AND NEARLY STATIONARY THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF SALEM...AND MOVING SOUTHEAST AT 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF AROUND ONE AND A HALF INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... SMEDLEY... CLAYSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3857 8608 3853 8624 3863 8630 3866 8622 TIME...MOT...LOC 2148Z 335DEG 3KT 3861 8623 SCHOETTMER
Special weather statement, Aug 18, 5:04 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 604 PM EDT THU AUG 18 2011 KYZ046-047-054-055-182230- BOYLE-MARION-MERCER-WASHINGTON- 604 PM EDT THU AUG 18 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRINGFIELD...AND MOVING EAST AT 10 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... SPRINGFIELD... POPLAR CORNER AND THOMPSONVILLE... PENICK... TEXAS... POTTSVILLE AND CRAINTOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3754 8496 3759 8528 3777 8526 3776 8493 TIME...MOT...LOC 2204Z 276DEG 7KT 3767 8516 TWF
Local storm report, Aug 18, 5:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG OLMSTEAD 36.75N 87.02W
08/18/2011 LOGAN KY EMERGENCY MNGR
UPDATE TO PREVIOUS REPORT FROM OLMSTEAD. SOME VEHICLE
DAMAGE AND MINOR DAMAGE TO HOMES IN THE AREA. SOME TREES
ON ROADS.
&&
EVENT NUMBER LMK1101110
MRCLocal storm report, Aug 18, 5:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL MAMMOTH CAVE 37.20N 86.10W
08/18/2011 E0.50 INCH EDMONSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1101111
MRCSpecial weather statement, Aug 18, 5:32 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 632 PM EDT THU AUG 18 2011 KYZ053-063-182300- HART-LARUE- 532 PM CDT THU AUG 18 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND 50 MPH WINDS... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF MUNFORDVILLE...AND MOVING NORTHEAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... HIGH HICKORY AND TALLEY... HAMMONVILLE AND JONESVILLE... MAXINE AND PIKE VIEW... MAGNOLIA AND TANNER... PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. && LAT...LON 3752 8578 3735 8569 3732 8591 3740 8595 TIME...MOT...LOC 2232Z 239DEG 12KT 3739 8586 SCHOETTMER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:16 AM CDT | Special Weather Statement | LMK | Larue | 29 min |
| Aug 18, 3:46 AM CDT | Special Weather Statement | LMK | Hart | 29 min |
| Aug 18, 4:07 AM CDT | Special Weather Statement | LMK | Hart | 23 min |
| Aug 18, 4:26 AM CDT | Special Weather Statement | LMK | Hart | 34 min |
| Aug 18, 4:31 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart | 29 min |
| Aug 18, 4:47 AM CDT | Areal Flood Advisory | LMK | Barren, Hart | 58 min |
| Aug 18, 4:59 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 31 min |
| Aug 18, 5:02 AM CDT | Special Weather Statement | LMK | Adair, Casey, Taylor | 28 min |
| Aug 18, 5:11 AM CDT | Special Weather Statement | LMK | Hancock | 34 min |
| Aug 18, 5:36 AM CDT | Special Weather Statement | LMK | Harrison | 24 min |
| Aug 18, 6:02 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison | 28 min |
| Aug 18, 6:15 AM CDT | Special Weather Statement | LMK | Edmonson | 30 min |
| Aug 18, 6:24 AM CDT | Areal Flood Advisory | LMK | Harrison, Scott | 2 hr |
| Aug 18, 6:30 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine, Madison | 45 min |
| Aug 18, 6:44 AM CDT | Special Weather Statement | LMK | Barren | 31 min |
| Aug 18, 7:14 AM CDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Aug 18, 7:28 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 32 min |
| Aug 18, 7:40 AM CDT | Special Weather Statement | LMK | Hart, Metcalfe | 20 min |
| Aug 18, 7:45 AM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hart | 30 min |
| Aug 18, 7:47 AM CDT | Special Weather Statement | LMK | Jefferson | 28 min |
| Aug 18, 8:14 AM CDT | Areal Flood Advisory | LMK | Hart | 2 hr |
| Aug 18, 8:23 AM CDT | Special Weather Statement | LMK | Jefferson, Spencer | 22 min |
| Aug 18, 8:27 AM CDT | Special Weather Statement | LMK | Cumberland, Hart, Metcalfe | 33 min |
| Aug 18, 8:33 AM CDT | Special Weather Statement | LMK | Clark, Garrard, Madison | 27 min |
| Aug 18, 8:49 AM CDT | Special Weather Statement | LMK | Spencer, Washington | 26 min |
| Aug 18, 9:06 AM CDT | Special Weather Statement | LMK | Hart | 24 min |
| Aug 18, 10:59 AM CDT | Special Weather Statement | LMK | Metcalfe | 31 min |
| Aug 18, 2:40 PM CDT | Special Weather Statement | LMK | Logan | 35 min |
| Aug 18, 2:56 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 34 min |
| Aug 18, 3:23 PM CDT | Areal Flood Advisory | LMK | Logan | 112 min |
| Aug 18, 3:32 PM CDT | Special Weather Statement | LMK | Logan | 28 min |
| Aug 18, 4:40 PM CDT | Special Weather Statement | LMK | Edmonson | 35 min |
| Aug 18, 4:47 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 43 min |
| Aug 18, 5:04 PM CDT | Special Weather Statement | LMK | Washington | 26 min |
| Aug 18, 5:20 PM CDT | Areal Flood Advisory | LMK | Barren, Hart | 115 min |
| Aug 18, 5:32 PM CDT | Special Weather Statement | LMK | Hart | 28 min |
| Aug 18, 6:20 PM CDT | Special Weather Statement | LMK | Green | 25 min |
| Aug 18, 6:29 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Aug 18, 6:38 PM CDT | Special Weather Statement | LMK | Marion | 22 min |
| Aug 18, 6:48 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.